• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Wellbutrin and Trintellix

B

Bluehour

Member
Joined
Aug 20, 2020
Messages
8
Location
Here and There
I looked back at my chart, and it seems I was first prescibed medication for depression back in October of 2014: Lexapro. I took it as prescibed for nearly 2 years, but the side effects were a bit too much for me, and it didn't work very well for my depression, anyway.

I've been on Trintellix since late 2016. I've experienced no side effects from the medication as far as I can tell, and it was the first medication that I got any significant improvement from. I really can't complain much about it. But maybe a year-and-a-half to two years ago I both decided I wanted more, and decided that I wanted to see if I could try to treat myself without medication. I told my doctor this and she seemed confused, and more than that it appears they show doctors how to prescribe a drug, but less so how to get off that drug.

So every few months I'd try to wean myself off of it to pretty bad results. The withdrawals are almost immediate and get unbearable. I think the furthest I've ever made it is four or five days. It's awful headaches, body aches - I already have fibromyalgia, so it's on top of that - inability to sleep and then groggy as hell when I'm able to get to sleep and wake up.

Anyway, because of this, I've been back to regularly taking it regularly for quite sometime even though I don't want to. I recently had a telemedicine appointment with my doctor, and, well, now I'm on Wellbutrin to go along with the Trinellix. Apparently, it's because I told her of my low energy during the day. I'd always mused about wanting to try Wellbutrin; I've heard very good things about it. But, it seems like these two drugs would work against each other, right?

I've been taking it a little over a month, and the ONLY benefit I've noticed so far is that I DO have more energy with the catch-22 being that as a person already with insomnia, this sure as hell doesn't help. But every other effect has been neutral to bad. The reviews talk about how this improves people's libidos. I've had the exact opposite effect. I've nearly lost complete desire, and the few times I haven't, less just say things have been...premature and sometimes painful. The purported weight loss? Well, I guess I haven't gained any weight, but I wasn't really before I started taking this.

Questions:

1. Do Trintellix and Wellbutrin work against each other? Are they the same type/class of drug?

2. If so, would anyone advise trying to taper off Trintellix, again? I think I'd rather have the full affect from Wellbutrin more than I would Trintellix since I already have reached the peak of the latter.

3. Lastly, did it take anyone else longer than a month for Wellbutrin's benefits to really start kicking in? Are the side-effects rather long-term? I've found the sexual side effects of Wellbutrin thus far to be as bad or worse than when I was on Lexapro. I've really been expecting much more from it given all of the reviews I've read, but so far it's not worth the side effects.
 
A

alexeithymia

Member
Joined
Sep 3, 2020
Messages
15
Location
Texas
1) No they don't work against each other, it looks like Trintellix modulates serotonin while Wellbutrin increases dopamine and norepinephrine while antagonizing nicotinic acetylcholine receptors.

2) I would ask for professional help tapering

3) I found it to work immediately and I didn't take it very long so I can't help much else with that one sorry
 
B

Bluehour

Member
Joined
Aug 20, 2020
Messages
8
Location
Here and There
1) No they don't work against each other, it looks like Trintellix modulates serotonin while Wellbutrin increases dopamine and norepinephrine while antagonizing nicotinic acetylcholine receptors.

2) I would ask for professional help tapering

3) I found it to work immediately and I didn't take it very long so I can't help much else with that one sorry
Thanks.

1. It's good to hear that they don't counteract each other.

2. I thought my doctor would be my "professional help." I'm not sure what to do after that. It's not as if my social circle includes physicians.

3. Finally finished my first prescription of Wellbutrin, today. I'd say it was about halfway through that I upped my dosage to twice daily. My doctor had told me to first do one tablet a day to see if I could handle it, and I could, so I then took it as prescribed.

I'm pretty much at the same place as when I originally posted on this. I physically have more energy, but my mind is no less tired than it was. I still very much lose my place in thought; I wouldn't call it a "brain fog" as others do, but I'll be thinking about something and lose the thread halfway through. Libidio is still the biggest change for me. It is still completely shot, which is bizarre since almost everyone I've ever heard on this drug experiences the complete opposite.

The biggest change on this medication is one that doesn't advantage me much: multiple dreams a night nearly every night.

I'm really not sure how long I should try this medication. I think my expectations have disappointed me the most. I hadn't heard a bad thing about the drug and have experienced almost none of the purported benefits.
 
B

Bluehour

Member
Joined
Aug 20, 2020
Messages
8
Location
Here and There
An update: I'm starting to see the weight loss. Though it's been up and down over the weeks, I'm down three pounds in a bit over two months. Mood-wise, no change. If anything, my depression has gotten a bit worse since mid-July, but I'm not sure if it's the medicine or the grind of the pandemic. Again, the Wellbutrin definitely gives me energy, but I'm not sure if it's worth the slight dip in my mental health and the fact that my insomnia is getting worse. I can't remember any time since beginning this medicine being so tired after I wake up. It's like the medication is running me ragged, when I should feel that I have some control over myself.

I'll cut back my afternoon/evening dose which my doctor told me to up it to after a few weeks.
 
B

Bluehour

Member
Joined
Aug 20, 2020
Messages
8
Location
Here and There
Another update. I've cut back on my afternoon dose. I was having multiple dreams per night from the very beginning, and many of them were bad, but it wasn't overwhelmingly so. I'm still having multiple dreams a night - used to have them a few times a month - but now almost all of them are nightmares; the 'best' ones are just kind of neutral.

Is this a side-effect anyone's experience on this drug? I've never experienced anything like this. I guess it means I'm sleeping better? So far the nightmares haven't generally been bad enough to wake me up prematurely, but they are getting intense and strange, and can definitely set off your day on the wrong foot.

BTW, libido has has gotten slightly better since I went back down to one pill a day.
 

Similar threads

Top